Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 29, 2021Crawford County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 29, 2021, 2:01 PM EDT for Crawford County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 2:01 PM EDT (18:01 UTC)
Expired
Jun 29, 2021, 2:30 PM EDT
In force
29 min
Issued by
NWS Cleveland, OH

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS81 KCLE 291801
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
201 PM EDT Tue Jun 29 2021

OHZ018-019-028-029-291830-
Crawford-Seneca-Huron-Richland-
201 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND...
SOUTHWESTERN HURON...SOUTHEASTERN SENECA AND NORTHERN CRAWFORD
COUNTIES...

At 200 PM EDT, a strong thunderstorm was located near Chatfield, or 7
miles northeast of Bucyrus, moving northeast at 15 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Bucyrus, Shelby, Willard, Plymouth, New Washington, Chatfield,
Attica, Tiro and Sulpher Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4078 8292 4093 8309 4114 8284 4096 8254
TIME...MOT...LOC 1800Z 224DEG 14KT 4089 8290 

$$

Jaszka

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:47 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 29, 12:47 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1247 PM EDT Tue Jun 29 2021

.SYNOPSIS...
A front will remain stalled to the north of Lake Erie today and
Wednesday before a cold front moves southeast across the area
Thursday into Friday. A trough may linger over the region into
Saturday, but high pressure could begin to build in from the
north by the end of the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Cumulus field is increasing across the region early this
afternoon and the first hints of convective initiation are
occurring along the lake breeze in Lake County and another area
area is developing over Marion County, as central Ohio begins
reaching their convective temperatures in the upper 80s. Shower
and thunderstorm coverage will continue to increase this
afternoon and evening and have maintained PoPs up to likely
across the area. Severe potential still exists with primarily a
damaging wind threat with strong low level lapse rates, high
DCAPE values, and forecast soundings across the region showing
an inverted-V signature typical of downbursts. The only question
is if convection can become strong enough before bursting as
minimal wind shear across the region will prohibit an organized
severe threat and therefore just a marginal risk from SPC.
Flooding remains a concern today as well with slow moving and
efficient thunderstorms expected across the region. Precipitable
water values to 2 inches remain across the region, supporting
heavy rainfall. Flooding is probably limited to heavy intensity
combined with urban issues and the cities of the region will be
the main concern through the evening.

Previous Discussion...
The first half of the near term period will be characterized by
a frontal boundary to the north and northwest of Lake Erie and
a broad area of high pressure across the Northeast and Mid-
Atlantic. Diurnal forcing will trigger scattered showers and
thunderstorms across the entire area this afternoon into this
evening. MLCAPE values will climb to 2000-2500 J/kg during peak
heating, although deep shear values will be quite weak at 15 to
20 knots across the majority of the area so expect storms to be
rather disorganized. Despite the lack of organization, isolated
to widely scattered strong to severe wet downbursts will be
possible given the increased instability and low to mid-level
moisture. SPC placed NW OH in a marginal risk for severe weather
today, which seems reasonable since the wind field may be a bit
more favorable in that area due to the closer proximity to the
aforementioned front. In addition to gusty winds, lack of
steering flow may produce a threat for heavy rain and localized
flooding. Scattered showers and thunderstorms may linger into
the overnight hours, but overall coverage and intensity should
wane after sunset.

The stagnant synoptic setup will finally come to an end
Wednesday as an upper-level trough begins to dig south into the
Upper Great Lakes and pushes a cold front southeast towards the
CWA. Although the airmass will remain largely unchanged (MLCAPE
values of 1500-2000 J/kg and unusually high PWAT values of
1.5-2.0 inches), the trough will provide stronger forcing and
more upper-level support with deep shear values increasing to 30
to 35 knots. This will lead to a chance of more organized
convection late Wednesday morning into Wednesday afternoon with
damaging wind gusts being the primary threat. The best chance of
strong storms will be along and east of I-71, which is
highlighted an a Day 2 marginal risk for severe weather.
Southwesterly flow parallel to the front may introduce a threat
for training storms and localized flooding.

Hot and humid weather will continue over the next couple of
days, with highs in the upper 80s to lower 90s today and
somewhat cooler low to mid 80s on Wednesday. Heat indices will
creep into the mid to upper 90s this afternoon and could very
briefly touch 100 degrees if temperatures manage to over-perform,
but don't expect Heat Advisory criteria to be met at this time.
There won't be too much relief from the heat overnight tonight,
with lows falling into the low to mid 70s and dew points
refusing to budge from the upper 60s to lower 70s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
An upper level trough will be digging across the Great Lakes region.
A stationary frontal boundary will be located across the region mid
week which will continue to be the focus area for scattered showers
and isolated thunderstorms. The mid level support and trough digging
across the Great Lakes region on Thursday will help give the frontal
boundary a pushing southward through the region. We will see another
good chance of scattered showers and isolated thunderstorms on
Thursday. We will see a gradual decrease in rain chances from north
to south Thursday night as the main focus area shifts southward with
the frontal boundary. By Friday,the model guidance has come into
better agreement of a mid level trough becoming into a cut off low
over the eastern Great Lakes region. This weather pattern setup
would bring scattered rain shower chances and more cloudy
conditions. Temperatures will also be cooler in the 70s for the end
of the week.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The model guidance show a cut off low pressure system between the
Upper Ohio River Valley and the Chesapeake Bay region on Saturday.
This is a slight change from previous guidance. We will keep
scattered showers possible on Saturday with the better chances over
the eastern CWA. The guidance does show this low pressure system
moving slowly towards the East Coast or New England region by
Sunday. We will scattered showers moving east of the area by Sunday
and little more sunshine than clouds. Temperatures will still be
comfortable in the 70s to near 80 this weekend. Upper level ridging
will be building to our West across the Midwest by early next week
which means temperatures will be slowly climbing back upward by
Monday and sunnier conditions.

&&

.AVIATION /18Z Tuesday THROUGH Saturday/...
Quite a challenging forecast for the TAF period with multiple
rounds of convection possible across the forecast area. As of
now, it appears that the first round of scattered
showers/thunderstorms should develop after 18Z and dissipate by
00Z. Have VCTS at all terminals and it appears that KTOL will
have the greatest shot at a thunderstorm moving directly over
the terminal. Will continue to assess high resolution guidance
and observations and will most likely need several amendments
throughout the day. Any thunderstorms that move over the
terminals may produce non-VFR conditions, heavy rain, and
perhaps brief wind gusts to 25 knots, especially at KTOL. The
next round of convection may develop after 00Z tonight, but the
placement/timing remains uncertain. Decided to include VCSH at
most terminals and may introduce thunder in subsequent updates.
Outside of showers and thunderstorms, VFR conditions are
expected through the TAF period. Winds will generally be out of
the south and southwest at 10 knots or less, although a lake
breeze may briefly develop at KERI this afternoon.

Outlook...Periods of non-VFR possible with several rounds of
scattered showers and thunderstorms Wednesday through Friday.

&&

.MARINE...
Light south to southwesterly winds around 5 to 10 knots will persist
through Thursday morning. Some increased flow near 15 knots may be
possible Wednesday afternoon before decreasing back around 10 knots
by Wednesday night into Thursday. On Thursday, a cold front will
move across the lake. The frontal passage will eventually bring
northerly flow 10 to 15 knots by Thursday night. Wave heights should
be limited or on the lower side do the off shore flow of winds.
Brief higher and erratic winds can be possible around any stronger
storms over the lake this week. Slightly higher waves will be
possible by the end of the week with a northerly flow off the
lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Maines/Sefcovic
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Maines
MARINE...Griffin
Hazardous weather outlook, Jun 29, 3:50 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
350 AM EDT Tue Jun 29 2021

LEZ061-142>149-162>169-300800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
350 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
350 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a marginal risk for isolated to widely scattered strong to
severe thunderstorms today, with the best chance west of I-71. The
primary threat will be damaging winds. Heavy rain and localized
flooding will be possible within any thunderstorms that develop
today.

High temperatures will be in the upper 80s to lower 90s today. The
warm temperatures combined with a humid airmass will lead to heat
indices in the mid to upper 90s this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for isolated to widely scattered strong to
severe thunderstorms on Wednesday, with the best chance along and
east of I-71. The primary threat will be damaging winds. Heavy rain and localized
localized flooding will be possible within any thunderstorms that
develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 12:31 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1231 PM EDT Tue Jun 29 2021

OHZ012>014-291715-
Geauga-Lake-Ashtabula Inland-
1231 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA...
SOUTHEASTERN LAKE AND SOUTHWESTERN ASHTABULA COUNTIES...

At 1231 PM EDT, a strong thunderstorm was located near Chardon,
moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Painesville, Chardon, Mentor, Madison, Perry, Kirtland, Claridon,
Montville, Hartsgrove, Thompson, Kirtland Hills and Aquilla.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4178 8100 4178 8097 4157 8088 4151 8127
      4168 8135 4181 8101
TIME...MOT...LOC 1631Z 250DEG 10KT 4163 8122

Kahn
Special weather statement, Jun 29, 1:34 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
134 PM EDT Tue Jun 29 2021

OHZ012>014-089-291815-
Geauga-Lake-Ashtabula Lakeshore-Ashtabula Inland-
134 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA...EAST
CENTRAL LAKE AND SOUTHWESTERN ASHTABULA COUNTIES...

At 134 PM EDT, a strong thunderstorm was located near Perry, or 7
miles southeast of Painesville, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Painesville, Chardon, Geneva-On-The-Lake, Geneva, Madison, Perry,
Austinburg, Montville, Hartsgrove, Roaming Shores, Thompson and Rock
Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4156 8117 4172 8126 4186 8095 4177 8084
      4161 8082
TIME...MOT...LOC 1734Z 248DEG 8KT 4167 8112

Kahn
Special weather statement, Jun 29, 1:58 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
158 PM EDT Tue Jun 29 2021

OHZ014-089-PAZ001>003-291845-
Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
158 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHTABULA...
SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD COUNTIES...

At 158 PM EDT, a strong thunderstorm was located over North
Kingsville, or near Conneaut, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Conneaut, Girard, North Kingsville, Albion, Lake City, Kingsville,
Cranesville, Springboro, Platea, Kelloggsville and Edgewood.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4182 8024 4179 8050 4178 8068 4192 8074
      4196 8055 4199 8049 4203 8035
TIME...MOT...LOC 1758Z 250DEG 17KT 4190 8063

Kahn
Special weather statement, Jun 29, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
201 PM EDT Tue Jun 29 2021

OHZ018-019-028-029-291830-
Crawford-Seneca-Huron-Richland-
201 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND...
SOUTHWESTERN HURON...SOUTHEASTERN SENECA AND NORTHERN CRAWFORD
COUNTIES...

At 200 PM EDT, a strong thunderstorm was located near Chatfield, or 7
miles northeast of Bucyrus, moving northeast at 15 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Bucyrus, Shelby, Willard, Plymouth, New Washington, Chatfield,
Attica, Tiro and Sulpher Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4078 8292 4093 8309 4114 8284 4096 8254
TIME...MOT...LOC 1800Z 224DEG 14KT 4089 8290

Jaszka

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:31 PM EDTSpecial Weather StatementCLELake44 min
Jun 29, 1:34 PM EDTSpecial Weather StatementCLELake41 min
Jun 29, 1:46 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake44 min
Jun 29, 1:58 PM EDTSpecial Weather StatementCLEAshtabula47 min
Jun 29, 2:11 PM EDTAreal Flood AdvisoryCLEGeauga, Lake3 hr
Jun 29, 2:18 PM EDTSpecial Weather StatementCLEMarion27 min
Jun 29, 2:30 PM EDTSpecial Weather StatementCLELake45 min
Jun 29, 2:47 PM EDTSpecial Weather StatementCLEErie43 min
Jun 29, 2:51 PM EDTSpecial Weather StatementCLECrawford24 min
Jun 29, 3:08 PM EDTSpecial Weather StatementCLECuyahoga52 min
Jun 29, 3:22 PM EDTSpecial Weather StatementCLELorain53 min
Jun 29, 3:27 PM EDTSpecial Weather StatementCLECrawford48 min
Jun 29, 3:28 PM EDTSpecial Marine WarningCLE2 hr
Jun 29, 3:29 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca, Wyandot46 min
Jun 29, 3:55 PM EDTSevere Thunderstorm WarningCLELorain, Medina50 min
Jun 29, 3:58 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot47 min
Jun 29, 4:06 PM EDTSpecial Marine WarningCLE114 min
Jun 29, 4:10 PM EDTAreal Flood AdvisoryCLECrawford, Wyandot3 hr
Jun 29, 4:14 PM EDTSpecial Weather StatementCLEMorrow46 min
Jun 29, 4:40 PM EDTAreal Flood AdvisoryCLEMorrow3 hr
Jun 29, 4:45 PM EDTSpecial Weather StatementCLEWood45 min
Jun 29, 4:49 PM EDTSpecial Weather StatementCLEKnox41 min
Jun 29, 4:49 PM EDTSpecial Weather StatementCLEMedina41 min
Jun 29, 5:06 PM EDTSevere Thunderstorm WarningCLELorain, Medina39 min
Jun 29, 5:09 PM EDTSpecial Weather StatementCLEAshland, Knox51 min
Jun 29, 5:24 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Wayne51 min
Jun 29, 5:28 PM EDTSpecial Marine WarningCLE92 min
Jun 29, 5:35 PM EDTSpecial Weather StatementCLEWyandot40 min
Jun 29, 5:42 PM EDTSevere Thunderstorm WarningCLEMedina, Summit, Wayne33 min
Jun 29, 6:10 PM EDTSpecial Weather StatementCLESandusky50 min
Jun 29, 6:13 PM EDTSpecial Marine WarningCLE71 min
Jun 29, 6:36 PM EDTSpecial Weather StatementCLEMahoning, Portage, Trumbull54 min
Jun 29, 6:36 PM EDTSevere Thunderstorm WarningCLEWyandot39 min
Jun 29, 6:42 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull63 min
Jun 29, 6:43 PM EDTAreal Flood AdvisoryCLEWyandot3 hr
Jun 29, 7:05 PM EDTAreal Flood AdvisoryCLEHancock, Ottawa, Sandusky, Seneca, Wood3 hr
Jun 29, 7:05 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca, Wyandot27 min
Jun 29, 7:29 PM EDTFlash Flood WarningCLETrumbull3 hr
Jun 29, 7:56 PM EDTSpecial Marine WarningCLE94 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.